Our expert says:
You are quite correct that using slimming pills or liquids like Thinz that contain ephedrine, pseudo-epinephrine or synephrine can be very harmful. These components can cause a long list of negative side-effects (dependence, addiction, tremors, insomnia, palpitations, irritability, psychotic reactions, etc). These products have been banned in many countries because of their negative side-effects, which include addiction and dependence. From what you say, your friend already seem to be addicted to these pills. I don't know how you are going to make her aware of the potential danger she is in and that she is addicted (the symptoms you list all fit in with epinephrine addiction), but it would be a good idea if she could stop taking this product. If your friend is already thin and still takes slimming products then she may also be on the verge of an eating disorder. She actually need professional help from a clinical psychologist (they are listed in the Yellow Pages under 'Psychologists' or she can ask her gp to refer her), to help her work out what underlying psychological problems are driving her to self-destruct and to learn most positive ways of dealing with these problems. She should also consult a clinical dietitian to assist her to get back to eating normally again. She can visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in the area where you live.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.